MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55234
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Thrombus (2101); Stenosis (2263); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an endovascular aneurysm repair (aaa) using a zenith flex with spiral-z technology aaa endovascular graft iliac leg on (b)(6) 2017.As reported, the patient¿s anatomy had a stenosis and the limb subsequently occluded due to thrombus distal to the aortic bifurcation in the right iliac limb.The patient had an unsuccessful thrombolysis and stent procedure.A fem-fem bypass will be performed to re-vascularize the right leg.Additional information has been requested regarding the patient outcome of the secondary procedure but has not been received at the time of this report.
 
Additional Manufacturer Narrative
Additional information received.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information received on (b)(4) 2018 stated that the physician performed the fem-fem bypass surgery on (b)(6) 2018.The patient has a follow up appointment on (b)(6) 2018.
 
Additional Manufacturer Narrative
The device was not returned for an analysis and no imaging was provided.Without the complaint device, a physical investigation was not able to be completed.A document based investigation has been performed which includes a review of complaint history, the device history record, the instructions for use, and quality control data.The device history record was reviewed and no related non-conformances were identified.Each device is shipped with the instructions for use (ifu) that lists the anatomical requirements, warning & precautions, and the correct deployment procedure.The ifu also advises on appropriate patient follow up so that changes in the structure, should they occur, can be identified and addressed before causing clinical problems.Per the ifu, pre-existing regions of stenosis/narrowing (less than approximately 20mm id in the aorta or 7 to 8 mm id in the iliacs) have been shown to increase the risk of a thromboembolic event (e.G., graft limb occlusion).The potential for this increased risk in these patients may preclude placement of an endovascular graft.Thrombosis can occur for a variety of reasons, such as genetic predisposition, iliac tortuosity, external compression, improper overlap, narrow inner iliac lumen, vessel damage, and rough surfaces.The physician reported that the stenosis was present in the anatomy of the patient.Stenosis of the vasculature would have radially compressed the graft causing the graft lumen to narrow.This may have resulted in loose graft fabric, which would have increased the thrombogenicity of the graft material.Genetic predisposition may have also contributed to thrombus formation and cannot be ruled out.There is no information to suggest that vessel damage or iliac tortuosity contributed to this event but cannot ruled out.Improper overlap or rough surfaces both would increase thrombogenicity of the graft but were not mentioned in this case.It is possible that the stenosis in the patient's anatomy led to the formation of the thrombus but without information to rule out other possible causes, a definitve cause cannot be established.Measures have been initiated to address this failure mode.The appropriate cook personnel have been notified of this event.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H3 other text : blank fields on this form indicate the information is unknown, unchanged, or unavailable.The device was not returned for an analysis and no imaging was provided.Without the complaint device, a physical investigation was not able to be completed.A document based investigation has been performed which includes a review of complaint history, the device history record, the instructions for use, and quality control data.The device history record was reviewed and no related non-conformances were identified.Each device is shipped with the instructions for use (ifu) that lists the anatomical requirements, warning & precautions, and the correct deployment procedure.The ifu also advises on appropriate patient follow up so that changes in the structure, should they occur, can be identified and addressed before causing clinical problems.Per the ifu, pre-existing regions of stenosis/narrowing (less than approximately 20mm id in the aorta or 7 to 8 mm id in the iliacs) have been shown to increase the risk of a thromboembolic event (e.G., graft limb occlusion).The potential for this increased risk in these patients may preclude placement of an endovascular graft.Thrombosis can occur for a variety of reasons, such as genetic predisposition, iliac tortuosity, external compression, improper overlap, narrow inner iliac lumen, vessel damage, and rough surfaces.The physician reported that the stenosis was present in the anatomy of the patient.Stenosis of the vasculature would have radially compressed the graft causing the graft lumen to narrow.This may have resulted in loose graft fabric, which would have increased the thrombogenicity of the graft material.Genetic predisposition may have also contributed to thrombus formation and cannot be ruled out.There is no information to suggest that vessel damage or iliac tortuosity contributed to this event but cannot ruled out.Improper overlap or rough surfaces both would increase thrombogenicity of the graft but were not mentioned in this case.It is possible that the stenosis in the patient's anatomy led to the formation of the thrombus but without information to rule out other possible causes, a definitve cause cannot be established.Measures have been initiated to address this failure mode.The appropriate cook personnel have been notified of this event.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7228344
Report Number1820334-2018-00186
Device Sequence Number122626
Product Code MIH
UDI-Device Identifier10827002552347
UDI-Public(01)10827002552347(17)200313(10)7720198
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG55234
Device Catalogue NumberZSLE-13-107-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/31/2018
03/27/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date02/02/2018
04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR